MAUDE Adverse Event Report: COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number AB14W050200150
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use a nanocross elite pta balloon along with non-medtronic 6fr sheath and 0.014" guidewire during procedure to treat a severely calcified lesion in the distal superficial femoral artery (sfa) with 90% stenosis.The vessel was had little tortuosity.The vessel diameter and lesion length are 5mm and 200mm respectively.A non-medtronic inflation device was used for balloon inflation.A 50/50 saline/contrast was the inflation fluid used.There was no damage noted to packaging.There was no issue noted when removing the device from hoop/tray.The device was prepper per ifu with no issues identified.It was reported that during balloon inflation, balloon rupture occurred at 14atm.All fragments of the balloon were retrieved.The device did not pass through a previously deployed stent.There was no resistance encountered when advancing the device.The ruptured balloon was removed and a 6x100 fortrex and 5x200 evercross pta balloons were used to dilated the distal sfa.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: there was no vessel damage noted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation no damage noted to the device during visual inspection.The balloon returned in a post inflated state.Under the microscope all four marker bands were present and intact.A 10cc water filled syringe was attached to the guidewire entry port of the y-manifold and the device was flushed with no issues noted.A 0.014¿ guidewire from the lab was front loaded via the distal tip of the device and exited via the guidewire port of the y-manifold without any issues.A 10cc water filled syringe was attached to the inflation lumen luer lock of the y-manifold.The balloon chamber was inflated to approximately 8 atm, and a pinhole leak was noted in the middle section of the balloon chamber.A tear on the balloon profile is visible under a microscope.The location of the pinhole leak is proximal to the proximal middle marker band.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key11124177
Report Number2183870-2021-00010
Device Sequence Number14422561
Product Code LIT
UDI-Device Identifier00763000110369
UDI-Public00763000110369
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K132777
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2023
Device Model NumberAB14W050200150
Device Catalogue NumberAB14W050200150
Device Lot NumberA986064
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2021
Initial Date Received by Manufacturer 12/23/2020
Supplement Date Received by Manufacturer01/06/2021
03/10/2021
Initial Report FDA Received Date01/06/2021
Supplement Report FDA Received Date01/08/2021
03/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR
Patient Weight73